Alert archive / Idaho / Wind Advisories in 2020
Wind Advisory 9, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Apr 15, 2020, 2:28 PM MDT for 6 counties in Idaho. It took effect at Apr 15, 2020, 3:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2020, 2:28 PM MDT (20:28 UTC)
- In effect from
- Apr 15, 2020, 3:00 PM MDT
- Expired
- Apr 15, 2020, 9:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2144 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
902 WWUS75 KBOI 152028 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 228 PM MDT Wed Apr 15 2020 IDZ014>016-030-160300- /O.NEW.KBOI.WI.Y.0009.200415T2100Z-200416T0300Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 228 PM MDT Wed Apr 15 2020 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 45 mph expected. * WHERE...Portions of south central and southwest Idaho. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Showers and thunderstorms will add to the wind through early evening, bringing gusts up to 50 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
852 WWUS75 KBOI 160240 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 840 PM MDT Wed Apr 15 2020 IDZ014>016-030-160345- /O.EXP.KBOI.WI.Y.0009.000000T0000Z-200416T0300Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 840 PM MDT Wed Apr 15 2020 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds have decreased below advisory criteria and will continue to decrease through the night. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 15, 2:28 PM MDT, 0 minutes earlier.
Area forecast discussion, Apr 15, 2:28 PM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Boise ID 228 PM MDT Wed Apr 15 2020 .SHORT TERM...Tonight through Friday night...A short wave is moving through this afternoon and enhancing convection and winds. We have decided to issued a wind advisory generally east and south of Boise from now through 03Z (9 pm MDT). Showers and storms have produced small hail and wind gusts to 40 mph so far, and as they move into the advisory area they will simply add to the strong gradient winds already in place. Tomorrow will be cooler and mostly dry behind today's system, and then a dry warmup will occur into the weekend. Temps on Friday will be a few degrees above normal. Tonight's lows will be near freezing in the lower elevations. .LONG TERM...Saturday through Wednesday...An interesting extended forecast period as models begin to align better, but still jump from model run to model run. The weaker low we saw in yesterday's runs is now forecast to push through the area Saturday into Sunday. Not much in the way of precipitation with this first low for our area, but higher elevations towards the NV border may see some slight chances. Weak ridging builds over the area through Tuesday as another low tracks just south of our CWA. A stronger system begins to make its way onshore for the Pacific Northwest by the end of the period which looks to bring a better chance of precipitation into the area. Temperatures remain above normal throughout the period. && .AVIATION...Mostly VFR. Showers and isolated thunderstorms, mostly for SW Idaho and extending up into Baker county will continue through this evening. Expect MVFR to IFR conditions within showers and mountain obscurations. Surface winds will be northwesterly 20- 25kts with gusts 30-35kts outside of convection. Expect gusts up to 45kts in and around thunderstorm activity. Winds aloft to 10k feet MSL, northwest 35-40kts. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...Wind Advisory until 9 PM MDT this evening IDZ014>016-030. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...SP LONG TERM....JC AVIATION.....JC
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.